CAAM presents the 5th Annual Asian Heritage Street Celebration Cinema Showcase

Short film "Mama Tang"
Short film "Mama Tang"

For the fifth year in a row, the Center for Asian American Media is back for the Asian Heritage Street Festival Cinema Showcase. This hour-long program, which is free to the general public, will be held at the Asian Art Museum on Saturday May 16 starting at 2:30 pm.

Eight hand-picked short films-some of whom having recently screened at CAAMFest 2015-cover a wide variety of topics across the spectrum, but a shared commonality they have is the persistence and endurance our heroes must have in order to succeed in their tasks and circumstances at hand.

In “Tadaima,” a Japanese-American family must learn to readjust to life back at home after their time spent in the U.S. internment camps during World War II. On a more light-hearted level, in episode 4 of the “Miss Guidance” webseries, Nilly the guidance counselor must summon up the inner effort to maker herself go to the mandatory school staff Quarterly Luau, and winds up being very glad she did.

With a diverse collection of short films at hand, from comedies to dramas, audience members are guaranteed to be left inspired by this year’s short film showcase to strive more for what they hope to accomplish-regardless of the size of the task.

MAMA TANG (10 minutes)
START TIME: 2:32pm
An aging woman moves from China to San Francisco to live with her son and daughter-in-law. Unable to speak English, she struggles to find a place in her son’s new life.

MissGuidance
MISS GUIDANCE – EP 4: PERSEVERING (5 minutes)
START TIME: 2:42pm
Nilly, an aspiring guidance counselor, reluctantly goes to the staff luau and finds herself meeting an unexpected surprise.

DeadMeadows
DEAD MEADOWS (3 minutes)
START TIME: 2:47pm
With surreal imagination in an earthy landscape, Jaime Lastimosa’s “Dead Meadows: is a music video from Balam Acab’s “Apart” that stirs up a bizarre and enchanting lucid dream.

MochiRiceCakes
MOCHI: IT’S NOT JUST RICE CAKES (7 minutes)
START TIME: 2:50pm
Mochitsuki, the traditional mochi-making ceremony brings the community and generations together. Witness the bonding at the Gardena Pioneer Projects with volunteers, friends and families.

LeBakedNoms
LE BAKED NOMS (5 minutes)
START TIME: 2:57pm
Meet Claudia, a 16-year old aspiring pastry chef in this delicious and spunky profile short.

PravdaEcstatic
PRAVDA ECSTATIC (5 minutes)
START TIME: 3:02pm
Escape into a rhythmic dreamland of San Francisco and Oakland.

Dandekar
DANDEKAR MAKES A SANDWICH (8 minutes)
START TIME: 3:07pm
A short, comedic film about RK Dandekar, who goes to the grocery store to gather the ingredients for the perfect sandwich, and makes an unlikely connection.

Tadaima
TADAIMA (15 minutes)
START TIME: 3:15pm
After the closure of the US Internment Camps at the end of World War II, a Japanese family returns home and must find the strength to rebuild both their house and their family amidst the emotional and physical destruction caused by the war.